Announcement

Collapse
No announcement yet.

New here have some questions?? HELP

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • chefnancy
    replied
    I agree with Larry. Talk to your drs. Locals with light sedation are used a lot for fistula surgeries. Just talk to your anesthesiologist. At my hospital when you go for pre-op blood work you have the option to talk to an anesthesiologist directly. If you are offered that opportunity, take it. If not, ask for it.

    Leave a comment:


  • lwblack
    replied
    Originally posted by Cassie View Post
    What does one do if you can not take anesthesia and need a fistula? Can it be done with locals? I doubt that they would want to put me under due to my heart. I don't know why but I've worried about that--though I know I'm not supposed to worry.

    Be honest and upfront with the surgeon. Tell them about your heart. Local anestesia is most definately used. To help alleviate anxiety, a slight general anestesia is often used. Tell the surgeon you feel anxious about the surgery. Ask him to bill your insurance for his time and not for the procedure. I believe he will understand you are trying to get him to take his time with it and not rush thru. Ask about your platelettes. Those are the little things in the blood that causes blood to clot. If yours is high, then you may need to go on a blood thinner for awhile until the fistula matures. Since you stated you have a heart issue, I would imagine you are already on a blood thinner and added thinner would not be recommended.
    Although this forum is a GREAT place to get answers, it is NOT a substitute for communication with your doctor, nephrologist or surgeon. Your first place for answers should be with those you are immediately dealing with. For those 'little issues' that arrises at times, the forums are adequate but the doctors should know every issue you are having to deal with. The more information they have, the better they can diagnose your particular situation. Cheers.

    |_arry

    Leave a comment:


  • granny
    replied
    fistula op

    when I had mine done only had a local inkection was fine, no pia what so ever ebe after the operation. Only need a general if its more involed op for some reason.

    Leave a comment:


  • Cassie
    replied
    What does one do if you can not take anesthesia and need a fistula? Can it be done with locals? I doubt that they would want to put me under due to my heart. I don't know why but I've worried about that--though I know I'm not supposed to worry.

    Leave a comment:


  • chefnancy
    replied
    Sometimes we do have to resort to blood transfusions to deal with our anemia. I have a persistent problem with it and end up getting transfusions occasionally despite the Pro-Crit injections. I just had my fistula revised and neither that nor the original placement was a very big deal. Both would have been same day surgeries if I didn't react badly to the anesthesia. That made me have to spend one night in the hospital for each surgery. I had very little pain and felt back to (my) normal within a couple of days. Maybe your sudden drop in kidney function has made you fragile in some way. Cathers are more prone to clotting and infection, so most drs. like to get the fistula placed so it can mature. They take some time (2-6 months) to mature.

    Leave a comment:


  • bozooka
    replied
    Originally posted by chefnancy View Post
    Well, that would explain it. Maybe one of the other formulations of epo will be okay for you. Sorry to hear about the sudden decline in your kidney function, but glad you are feeling better. Did your drs. have an explanation for why the sudden decline? Have you had a fistula placed? Good luck to you.

    My DR. said my kidney's just couldn't handle it anymore. I asked about a Fistula and Dr. said lets get you feeling better first. He said a fistula placement is a major thing to do so he wants my body to be ready for it...

    P.S. I also need to say that they had to give me 4 pints of blood for my anemia.

    Leave a comment:


  • chefnancy
    replied
    Well, that would explain it. Maybe one of the other formulations of epo will be okay for you. Sorry to hear about the sudden decline in your kidney function, but glad you are feeling better. Did your drs. have an explanation for why the sudden decline? Have you had a fistula placed? Good luck to you.

    Leave a comment:


  • bozooka
    replied
    Originally posted by chefnancy View Post
    Itching does go along with uremia, but is worst when phosphorus is high. The Pro-Crit takes a few weeks to work well, but only affects your Hemoglobin and your general health, not your creatinine and BUN. With me the effects were gradual, but I really felt better (more energetic) after about 3 months. Are you following a strict renal diet? Have you ruled out allergies and other possible causes of itching?


    Well people I just got home from the hospital after a 10 day stay!..In one short month my CKF went from 30% to less then 5 %.. I had to have emergency tubes put in my neck for dialysis! I have had 3 treatments and feel better.....I also found out what all the itching may be from. I might be allergic to the procrit..

    Leave a comment:


  • chefnancy
    replied
    I agree with Shay. No salt. However, Mrs. Dash adds flavor without salt. DO NOT use any other salt substitutes as they just use potassium instead of sodium and we must restrict potassium as well as sodium, phosphorus and protein. If you want to educate yourself about kidney disease, the treatments and the diet, go to www.kidneyschool.org. They have information presented in modules that are relatively short, so you can do just as much as you want each time you go there. Other ways you can add flavor include using herbs and making your own beef and chicken stocks (commercial ones have too much sodium) to use as flavorings.

    Leave a comment:


  • shay_pcb
    replied
    Nope...no salt is good. Salt makes us retain fluid more, since we don't pee as much as we should. Any kind of salt and MSG will make us swell up like balloons!



    hehehe

    Leave a comment:


  • Barbwire32967
    replied
    Can a dialysis patient use sea salt?

    I have a wonderful friend who I love dearly that is diabetic & just started dialysis about 6 weeks ago. She is coming home from the hospital Saturday & misses the taste of salt... I know that there is a huge restriction on it, but was told that sea salt is a possible substitute, but I need to be sure before we cook for her? Please help me? Thanks, Barbwire

    Leave a comment:


  • chefnancy
    replied
    Itching does go along with uremia, but is worst when phosphorus is high. The Pro-Crit takes a few weeks to work well, but only affects your Hemoglobin and your general health, not your creatinine and BUN. With me the effects were gradual, but I really felt better (more energetic) after about 3 months. Are you following a strict renal diet? Have you ruled out allergies and other possible causes of itching?

    Leave a comment:


  • bozooka
    replied
    feel like crap

    Originally posted by chefnancy View Post
    Your itching may be from too much phosphorous. Is your doc giving you binders and/or are you doing dietary restrictions of phosphorous? If not, ask about it. When my phosphorous gets too high, I itch like crazy. Give the Pro-Crit some time to work (it takes a while). Your dr. is right about there being no magic number for dialysis, although there are guidlines. If you disagree with his opinion, maybe you should look for a second opinion.
    Hi chefnancy;7565
    I am very happy with my DR. he is a good doctor.. I have been trying to do everything right but still feel like crap. how long does it usually take for procrit to start working? The itching is really driving me crazy to. Does anyone else have a problem with itching?

    Leave a comment:


  • chefnancy
    replied
    Your itching may be from too much phosphorous. Is your doc giving you binders and/or are you doing dietary restrictions of phosphorous? If not, ask about it. When my phosphorous gets too high, I itch like crazy. Give the Pro-Crit some time to work (it takes a while). Your dr. is right about there being no magic number for dialysis, although there are guidlines. If you disagree with his opinion, maybe you should look for a second opinion.

    Leave a comment:


  • bozooka
    replied
    No Magic Number..:eek

    :Hi all I have started Procrit now, I am on my 8 th shot at 20,000 units. I had blood work done the other day and DR. said my count is way off. my creatine is 4.1 and my bun was 6 or 7 I feel awful all the time. I am so itchy too.Dr. says my numbers are still o.k. and that there is no magic number for dialysis..

    Leave a comment:

Working...
X